Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Memphis, TN

February 4, 20148 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Feb 4, 2014, 4:59 PM CST for 8 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 4, 2014, 4:59 PM CST (22:59 UTC)
Expired
Feb 4, 2014, 9:12 PM CST
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Tate County, MS, Tippah County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
622 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS54 KMEG 042259
FFWMEG
MSC009-033-071-093-107-137-139-145-050200-
/O.NEW.KMEG.FF.W.0003.140204T2259Z-140205T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CST TUE FEB 4 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 800 PM CST

* AT 500 PM CST...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BATESVILLE...HOLLY SPRINGS...NEW ALBANY...OXFORD...RIPLEY...
  SENATOBIA...HOLLY SPRINGS NATIONAL FOREST...JOHN W KYLE STATE PARK
  AND WALL DOXEY STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3449 8874 3449 8878 3448 8879 3438 8924
      3437 8925 3427 9015 3437 9020 3463 9021
      3500 8969 3499 8884

$$
2 follow-up statements
759 
WGUS54 KMEG 050136
FFWMEG
MSC009-033-071-093-107-137-139-145-050330-
/O.EXT.KMEG.FF.W.0003.000000T0000Z-140205T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CST TUE FEB 4 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 930 PM CST

* AT 735 PM CST... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE
  PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN            
  ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BATESVILLE...HOLLY SPRINGS...NEW ALBANY...OXFORD...RIPLEY...
  SENATOBIA...HOLLY SPRINGS NATIONAL FOREST...JOHN W KYLE STATE PARK
  AND WALL DOXEY STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3449 8874 3449 8878 3448 8879 3438 8924
      3437 8925 3427 9015 3437 9020 3463 9021
      3500 8969 3499 8884

$$
916 
WGUS74 KMEG 050312 RRA
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CST TUE FEB 4 2014

MSC009-033-071-093-107-137-139-145-050323-
/O.CAN.KMEG.FF.W.0003.000000T0000Z-140205T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-UNION MS-TIPPAH MS-TATE MS-PANOLA MS-MARSHALL MS-
LAFAYETTE MS-DESOTO MS-
912 PM CST TUE FEB 4 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
DESOTO...NORTHERN LAFAYETTE...MARSHALL...PANOLA...TATE...TIPPAH...
UNION AND BENTON COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3449 8874 3449 8878 3448 8879 3438 8924
      3437 8925 3427 9015 3437 9020 3463 9021
      3500 8969 3499 8884

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 3:40 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Feb 4, 3:40 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CST TUE FEB 4 2014

.DISCUSSION...
ACTIVE WINTER DAY OVER PORTIONS OF THE MIDSOUTH...WITH SIGNIFICANT
ICING UNDERWAY NORTH OF INTERSTATE 40... AND OVER THE MS RIVER
DELTA SOUTHWEST OF MEMPHIS.

AT MIDAFTERNOON... GOES WATER VAPOR IMAGERY SHOWED A CLOSED UPPER
LOW OVER KS...LIFTING NORTHEAST. A DRYSLOT WAS EVIDENT...EXTENDING
ACROSS TX...NORTHEAST INTO THE WESTERN OZARK PLATEAU. KLZK RADAR
SHOWED THE BACK EDGE OF PRECIPITATION NEAR LITTLE ROCK. THIS
PRECIPITATION WAS OF LOWER INTENSITY THAN WHAT WAS OCCURING FURTHER
EAST TOWARD MEMPHIS. THIS MAIN BAND OF PRECIP...ALONG THE MS RIVER
AND SUPPORTED BY AN ELEVATED WARM CONVEYOR BELT...WAS ORIENTED
RIGHT ALONG THE 0C SURFACE ISOTHERM. THE ADVERTISED WARM UP INTO
THE UPPER 30S BY NAM SURFACE PROGS AND BY GFS/NAM MOS GUIDANCE
FAILED TO MATERIALIZE... DESPITE RELATIVELY HIGH WET BULB ZEROS.
SUFFICIENT ICING HAD OCCURRED OVER WESTERN AND NORTHERN SHELBY
COUNTY TO DOWN TREE LIMBS AND INTERRUPT POWER. SEE LATEST LSR
PRODUCT FOR COMPLETE LIST OF ICE DAMAGE REPORTS.

FOR THE EARLY EVENING...INCLUDING RUSH HOUR. HEAVIER RAIN WILL
LIFT EAST OF THE METRO...WITH TEMPS HOVERING NEAR FREEZING.
TRAVEL CONDITIONS WILL REMAIN ON THE EDGE OF PASSABLE AND
HAZARDOUS. TEMPS IN MEMPHIS SHOULD FALL BELOW FREEZING FOR GOOD
BY 7 TO 8 PM...WITH PRECIP ENDING DURING THAT PERIOD.

HAVE EXTENDED WINTER WEATHER HEADLINES THROUGH MIDNIGHT OVER ALL
BUT NORTHEAST AR... WHICH RUNS THROUGH 8 PM. BASED ON PRECIP
TRENDS...THESE HEADLINES MAY BE CANCELLED EARLY. SLICK ROADWAYS
WILL PERSIST INTO THE OVERNIGHT.

FEW CHANGES FOR THE MID AND LATTER PORTION OF THE WORKWEEK.
MODIFIED ARCTIC AIR OVER THE CENTRAL MS RIVER VALLEY WILL SETTLE
INTO THE MIDSOUTH...KEEPING DAYTIME TEMPS 25 TO 30 DEGREES BELOW
DAYTIME NORMAL MAX TEMPS.

12Z GFS AND ECMWF WERE WEAKER WITH THE UPCOMING WEEKEND SYSTEM...
SHOWING MORE OF FAST MOVING OPEN WAVE. THERMAL PROFILES STILL
FAVORABLE FOR SNOW...BUT AMOUNTS AND COVERAGE WILL BE MORE LIMITED
THAN IT APPEARED EARLIER. WEEKEND TEMPS REMAIN WELL BELOW NORMAL.

PWB

&&

.AVIATION...
18Z TAF CYCLE

INVERTED SURFACE TROUGH AND UPPER LEVEL TROUGH PRODUCING
PRECIPITATION ACROSS THE LOWER MISSISSIPPI VALLEY. FREEZING
RAIN AND SLEET STILL EXPECTED AT JBR UNTIL 05/01Z...THEN TAPERING
OFF TO FREEZING DRIZZLE FOR A COUPLE OF HOURS BEFORE ENDING.
OTHERWISE...REMAINING TAF SITES ARE EXPECTED TO REMAIN MOSTLY AS
RAIN TAPERING OFF TO A SHORT PERIOD OF DRIZZLE THIS EVENING. IFR
CONDITIONS EXPECTED TO PREVAIL THROUGH MOST OF THE PERIOD. A
POTENTIAL EXISTS FOR TEMPORARY LIFR CONDITIONS INTO THIS EVENING.
HOWEVER...CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS AT THIS TIME
AND WILL CONTINUE TO MONITOR TRENDS. IFR CONDITIONS WILL IMPROVE
TO MVFR CONDITIONS MAINLY AFTER 05/15Z. N/NE WINDS BETWEEN 5-10
KTS WILL GRADUALLY BACK NW TONIGHT.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 8 PM CST THIS EVENING FOR CLAY-
     CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.

     WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-
     CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST. FRANCIS.

MO...WINTER STORM WARNING UNTIL 8 PM CST THIS EVENING FOR DUNKLIN.

     WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.

MS...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-
     DESOTO-TUNICA.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON MS-
     MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE.

TN...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-
     CROCKETT-DYER-FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-
     OBION-SHELBY-TIPTON-WEAKLEY.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CHESTER-
     HARDEMAN-HENDERSON-MADISON.

&&
Hazardous weather outlook, Feb 4, 1:52 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
152 PM CST TUE FEB 4 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
152 PM CST TUE FEB 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL BRING ICE ACCUMULATIONS AND PERHAPS SOME SLEET
TO PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
NORTHWEST AND NORTH CENTRAL MISSISSIPPI. PLEASE REFER TO THE LATEST
ONGOING WARNINGS AND ADVISORIES FOR THIS WINTER STORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF MIXED WINTER PRECIPITATION WILL POSSIBLE ACROSS
ALL THE MIDSOUTH SATURDAY...WITH SNOW POSSIBLE SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY WINTER WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

In the hours before

Local storm report, Feb 4, 4:06 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     ICE STORM        WILSON                  35.57N 90.04W
02/04/2014                   MISSISSIPPI        AR   TRAINED SPOTTER

            ICING ON POWERLINES AND TREES. LOST ELECTRICITY. ONE HALF
            INCH OF PRECIPITATION IN 4 HOURS.

0131 PM     FLOOD            2 S BARTLETT            35.19N 89.84W
02/04/2014                   SHELBY             TN   TRAINED SPOTTER

            ROAD FLOODED AT SHELBY OAKS DRIVE AND SUMMER AVE.

0131 PM     ICE STORM        9 WNW MILLINGTON        35.38N 90.03W
02/04/2014                   SHELBY             TN   PUBLIC

            SEVERAL TREES AND POWER LINES ARE DOWN DUE TO ICE.

0131 PM     FREEZING RAIN    1 NE TRENTON            35.98N 88.93W
02/04/2014  E0.00 INCH       GIBSON             TN   PUBLIC

            FREZZING RAIN WITH 0.15 TO 0.25 INCHES OF ICE. SOME SMALL
            TREE LIMBS ARE STARTING TO FALL.

0219 PM     FREEZING RAIN    ROBINSONVILLE           34.82N 90.32W
02/04/2014  E0.20 INCH       TUNICA             MS   EMERGENCY MNGR

            TWO TENTHS OF AN INCH OF ICE IN NORTH TUNICA
            COUNTY...TREES BEGINNING TO FALL... ICE ACCUMULATING ON
            TREES AND POWERLINES

0230 PM     ICE STORM        MARTIN                  36.34N 88.86W
02/04/2014                   WEAKLEY            TN   EMERGENCY MNGR

            ONE HALF OF AN INCH ICE ACCUMULATION...POWERLINES AND
            TREES DOWN... WIDESPREAD POWER OUTAGES THROUGHOUT THE
            COUNTY

0329 PM     FLASH FLOOD      SOUTHWEST MEMPHIS       35.05N 90.07W
02/04/2014                   SHELBY             TN   LAW ENFORCEMENT

            INTERSECTION OF MILLBRANCH AND TIMOTHY RD FLOODED... CARS
            NOT BEING ALLOWED THROUGH

0329 PM     ICE STORM        HARRISBURG              35.56N 90.72W
02/04/2014                   POINSETT           AR   TRAINED SPOTTER

            QUARTER OF AN INCH OF ICE ACCUMULATION...NUMEROUS TREES
            DOWN AND WIDESPREAD ELECTRICAL OUTAGES

0353 PM     ICE STORM        HARRISBURG              35.56N 90.72W
02/04/2014                   POINSETT           AR   TRAINED SPOTTER

            QUARTER OF AN INCH OF ICE ACCUMULATION... NUMEROUS TREES
            DOWN AND WIDESPREAD POWER OUTAGES

0402 PM     FLASH FLOOD      SOUTHAVEN               34.97N 90.00W
02/04/2014                   DESOTO             MS   TRAINED SPOTTER

            MODERATE TO HEAVY STREET FLOODING THROUGHOUT SOUTHERN
            DESOTO COUNTY

&&

JPM
Local storm report, Feb 4, 4:14 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
414 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     FLOOD            2 N BARTLETT            35.24N 89.84W
02/04/2014                   SHELBY             TN   PUBLIC

            BROWNSVILLE ROAD FLOODED NEAR AUSTIN PEA HIGHWAY. OTHER
            ROADS IN AREA ALSO FLOODING.

&&

TLSJR/PJB
Local storm report, Feb 4, 4:18 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     ICE STORM        BLYTHEVILLE             35.93N 89.92W
02/04/2014                   MISSISSIPPI        AR   PUBLIC

            QUARTER OF AN INCH OF ICE ACCUMULATION... NUMEROUS TREES
            DOWN

&&

JPM
Local storm report, Feb 4, 4:27 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     ICE STORM        PARAGOULD               36.06N 90.51W
02/04/2014                   GREENE             AR   PUBLIC

            ICE ACCUMULATIONS ON TREES AND POWERLINES

&&

JPM
Local storm report, Feb 4, 4:41 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     ICE STORM        ATOKA                   35.45N 89.77W
02/04/2014                   TIPTON             TN   TRAINED SPOTTER

            ONE HALF OF AN INCH OF ICE WITH TREES AND POWER LINES
            DOWN COUNTYWIDE. POWER OUTAGES HAVE OCCURRED AS WELL.

&&

JLH
Local storm report, Feb 4, 4:48 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     ICE STORM        COVINGTON               35.57N 89.65W
02/04/2014                   TIPTON             TN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON BLOCKING 15 ROADWAYS. MORE
            THAN TEN THOUSAND WITHOUT POWER THROUGHOUT COUNTY

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 10:02 PM CSTRiver Flood WarningMEGMonroe47 hr
Feb 4, 12:28 PM CSTWinter Weather AdvisoryMEGMarshall7 hr
Feb 4, 2:35 PM CSTAreal Flood AdvisoryMEGCoahoma, DeSoto, Tunica94 days
Feb 4, 3:10 PM CSTFlash Flood WarningMEGCoahoma, DeSoto, Tate, Tunica4 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.